Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 75, NWS Green Bay, WI

October 16, 2017

NWS Green Bay, WI issued this small craft advisory at Oct 16, 2017, 9:46 AM CDT. It took effect at Oct 16, 2017, 9:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 9:46 AM CDT (14:46 UTC)
In effect from
Oct 16, 2017, 9:00 PM CDT
Expired
Oct 17, 2017, 9:00 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

247 
WHUS73 KGRB 161446
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
946 AM CDT MON OCT 16 2017

LMZ521-522-541>543-162300-
/O.NEW.KGRB.SC.Y.0075.171017T0200Z-171017T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
946 AM CDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CDT TUESDAY. 

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS THIS EVENING.
  GUSTS TO 30 KNOTS POSSIBLE IN THE LATE EVENING INTO TUESDAY
  MORNING.

* WAVES...BUILDING TO 3 TO 5 FEET TONIGHT. HIGHEST WAVES NORTH OF
  STURGEON BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
3 follow-up statements
286 
WHUS73 KGRB 162007
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT MON OCT 16 2017

LMZ521-522-541>543-170415-
/O.CON.KGRB.SC.Y.0075.171017T0200Z-171017T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
307 PM CDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CDT TUESDAY...

* WINDS...SOUTHWEST INCREASING TO 15 TO 25 KNOTS TONIGHT. GUSTS TO
  30 KNOTS POSSIBLE TONIGHT INTO TUESDAY MORNING. 

* WAVES...BUILDING TO 3 TO 5 FEET TONIGHT. HIGHEST WAVES NORTH 
  OF STURGEON BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
256 
WHUS73 KGRB 170223
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
923 PM CDT MON OCT 16 2017

LMZ521-522-541>543-171030-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-171017T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
923 PM CDT MON OCT 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT
TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS. GUSTS TO 30 KNOTS POSSIBLE
  INTO TUESDAY MORNING. 

* WAVES...3 TO 5 FEET. HIGHEST WAVES NORTH OF STURGEON BAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
657 
WHUS73 KGRB 170836
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 AM CDT TUE OCT 17 2017

LMZ521-522-541>543-171400-
/O.CON.KGRB.SC.Y.0075.000000T0000Z-171017T1400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
336 AM CDT TUE OCT 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* WINDS...SOUTHWEST WINDS OF 15 TO 25 KNOTS EARLY TODAY WILL
  DIMINISH TO 10 TO 20 KNOTS BY LATE MORNING. 

* WAVES...WAVES OF 3 TO 5 FEET EARLY TODAY WILL SUBSIDE TO 2 TO 4
  FT BY LATE MORNING.

* WINDS WILL BEGIN TO INCREASE AGAIN OVERNIGHT. SOUTHWEST WINDS TO
  30 KNOTS WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS ARE
  POSSIBLE WEDNESDAY INTO WEDNESDAY EVENING. ANOTHER SMALL CRAFT
  ADVISORY WILL LIKELY TO NEEDED FOR THIS PERIOD, AND A GALE
  WARNING MAY BE NEEDED IF LATER DATA SUGGEST WINDS WILL BE ANY
  STRONGER THAN CURRENTLY FORECAST. WAVES DURING THIS PERIOD ARE
  ANTICIPATED TO REACH 4 TO 6 FEET ON THE BAY AND 7 TO 11 FEET ON
  THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:08 AM CDT, 3 hours 38 minutes earlier.

Area forecast discussion, Oct 16, 6:08 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
608 AM CDT Mon Oct 16 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Tuesday
Issued at 259 AM CDT Mon Oct 16 2017

Light winds and breaks in the clouds will lead to frost across
portions of central Wisconsin this morning. The Frost Advisory
will remain in effect through 14Z across Marathon, Wood and
Portage counties. Elsewhere a cold start to the morning will lead
to a warmer day as mostly sunny skies allow temperatures to
rebound to around normal levels with highs in the middle to upper
50s. High pressure will keep the weather dry across the western
Great Lakes to start the work week. Lows tonight will be a bit
warmer as surface winds turn southwesterly, with temperatures
ranging from the upper 30s to the lower to middle 40s. Even warmer
temperatures are expected on Tuesday as warmer air advects in,
allowing highs to rise into the middle to upper 60s.

.LONG TERM...Tuesday Night Through Sunday
Issued at 259 AM CDT Mon Oct 16 2017

Models remain in good agreement with the mean flow across the
CONUS transitioning from near zonal mid-week, to a western CONUS
upper trough/eastern CONUS upper ridge by the end of the work
week. This trough is of a progressive nature, thus reaching the
central Plains by next Sunday. As the mean flow turns southwest
into WI this week, look for temperatures to be well-above normal
through the period. As for precipitation, expect below normal
amounts as Pacific systems stay to our north.

A southwest wind flow (both at the surface and up to 8H) will
continue into WI between high pressure to our southeast and an
area of low pressure well to our north-northwest. The resultant
tight pressure gradient will keep the atmosphere mixed through the
night and prevent temperatures from falling too far despite mostly
clear skies. Look for min temperatures in the lower to middle 40s
north, middle 40s to around 50 degrees south. As the surface low
tracks east into Hudson Bay on Wednesday, it will drag a cold
front into the western Great Lakes during the afternoon. A lack of
low-level moisture/mid-level forcing would preclude any mention of
precipitation, let alone much in the way of clouds. Therefore,
expect a mostly sunny, mild and breezy day across northeast WI as
max temperatures reach the middle 60s north-central WI/near Lake
MI, mainly upper 60s elsewhere.

This weak cold front sweeps across the rest of WI Wednesday
evening and be replaced by a weak ridge of high pressure later
Wednesday night. Only a wind shift from west-southwest to west-
northwest along with a few clouds, will mark the frontal passage.
Min temperatures are expected to cool a bit with readings in the
upper 30s to around 40 degrees north-central, to the upper 40s
east-central WI. As the surface ridge gradually slides to the east
on Thursday, winds will back to the south-southwest and bring weak
WAA back into WI. Expect mostly sunny skies, mild temperatures and
winds under 10 mph to make for a great autumn day. Max
temperatures should drop some on Wednesday, generally in the lower
to middle 60s.

By next Friday, the new upper trough is forecast to hit the West
Coast and begin to move inland. As this occurs, upper heights will
build across the east-central CONUS and 8H temperatures will rise
to around +16C. Under mostly sunny skies, temperatures could reach
around 15 degrees above normal which would place readings in the
upper 60s north-central, upper 60s to lower 70s elsewhere except
middle 60s near Lake MI where south winds may tap colder lake
water temperatures.

This upper trough is progged to roll through the Rockies Friday
night and into the Plains on Saturday. Preceding this trough will
be a cold front that is forecast to move across the Upper MS
Valley toward the Midwest by Saturday afternoon. As one would
expect this far out in time, there are some timing issues with the
location of the cold front next Saturday. For now, have followed
the consensus solution which increases clouds Saturday morning,
then brings a chance of showers to most of northeast WI Saturday
afternoon. Much too early to determine the extent of any
instability, thus have kept thunder out of the forecast for now.
Max temperatures should still be able to hit the middle 60s to
around 70 degrees despite the increase in clouds/rain chances,
mainly due to the mild start to the day.

This progressive, but weakening upper trough sweeps into the Great
Lakes region next Sunday, with the cold front to push through
northeast WI either late Saturday night or Sunday morning. There
should be enough moisture in place before the front arrives, thus
rain chances will be necessary for Saturday night through last
Sunday morning depending on the exact timing of the frontal
passage. Much like Saturday, too many questions regarding
instability to mention any thunder. Temperatures will cool a bit
with clouds/precipitation, thus readings only to reach around 60
degrees north-central, middle to upper 60s eastern WI (still
around 10 degrees above normal).
&&

.AVIATION...for 12Z TAF Issuance
Issued at 601 AM CDT Mon Oct 16 2017

VFR conditions are expected to prevail through the TAF period as
high pressure takes control of the weather across the western
Great Lakes. Light winds will increase to 10 to 15 knots during
the late morning and afternoon hours. Surface winds will decrease
again this evening, however with winds aloft increasing to 35 to
40 knots LLWS is expected during the overnight hours.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Frost Advisory until 9 AM CDT this morning for WIZ030-035-036.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Kurimski
Hazardous weather outlook, Oct 16, 4:31 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
431 AM CDT Mon Oct 16 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-170945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
431 AM CDT Mon Oct 16 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-170945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
431 AM CDT Mon Oct 16 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are possible tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions hazardous to small craft are possible Tuesday morning,
Wednesday into Wednesday evening, and again from Friday through
Sunday.

Kurimski/Kallas

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.